| Model Number |
CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
Event or Problem Description
It was reported that the device broke during an ankel microfracture surgery.There was no harm or adverse event for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 18-feb-2021: it was confirmed that the device broke off inside the patient and the broken off piece was retrieved from the patient.The breakage didn¿t cause any harm.Update 23-feb-2021: the wrong lot was registered in the complaint form.The actually affected lot is 1391846.
Additional Manufacturer Narrative
Complaint confirmed.Visual inspection identified that the distal tip of the returned chondral pick had broken off.No fragments were returned for inspection.The cause is undetermined.However a most likely cause is user applied mechanical forces, such as through prying/leveraging, during use.